MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO® HYPODERMIC NEEDLE-PRO® FIXED NEEDLE INSULIN SYRINGE; SYRINGE, ANTISTICK

SMITHS MEDICAL ASD, INC. JELCO® HYPODERMIC NEEDLE-PRO® FIXED NEEDLE INSULIN SYRINGE; SYRINGE, ANTISTICK
Catalog Number ED12905-IN
Medical Device Problem Code Protective Measures Problem (3015)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 04/25/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer has not returned the device to the manufacturer for device evaluation.If the device becomes available and is returned and evaluated, the manufacturer will file a follow-up report detailing the results of the evaluation.
 
Event or Problem Description
It was reported that when picking up a used jelco® hypodermic needle-pro® fixed needle insulin syringe, the nurse experienced a needle stick.The nurse had used the desk top to engage the safety device after completing the injection.The nurse went on to complete the "med pass", including a second injection.After completion, the nurse picked up both syringes at the same time to discard, which is when the needle stick occurred.No permanent injury was reported.
 
Additional Manufacturer Narrative
Two photos were provided for evaluation.No product was returned for evaluation.Photographic inspection of the photos showed the needle cannula was slightly bent to the left side and upwards.Without the actual sample for testing, the root cause of the issue was unable to be determined and the complaint was unable to be confirmed.

Brand Name
JELCO® HYPODERMIC NEEDLE-PRO® FIXED NEEDLE INSULIN SYRINGE
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6609322
Report Number3012307300-2017-01165
Device Sequence Number19104868
Product Code MEG
UDI-Device Identifier15019517065596
UDI-Public15019517065596
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K063755
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date12/31/2021
Device Catalogue NumberED12905-IN
Device Lot Number3346309
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2017
Supplement Date Received by Manufacturer06/20/2017
Initial Report FDA Received Date06/02/2017
Supplement Report FDA Received Date07/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;